Alert archive / Alabama / Red Flag Warnings in 2014

Red Flag Warning 26, NWS Birmingham, AL

November 14, 201417 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Nov 14, 2014, 3:45 AM CST for 17 counties in Alabama. It took effect at Nov 14, 2014, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2014, 3:45 AM CST (09:45 UTC)
In effect from
Nov 14, 2014, 11:00 AM CST
Expired
Nov 14, 2014, 5:00 PM CST
In force
6 hr
Issued by
NWS Birmingham, AL

Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Russell County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 40 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WWUS84 KBMX 140945
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 AM CST FRI NOV 14 2014

...VERY DRY CONDITIONS EXPECTED THIS AFTERNOON...

.VERY DRY AIR WILL CONTINUE TO FILTER INTO CENTRAL ALABAMA THIS
AFTERNOON. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE
LIKELY ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA FRIDAY
AFTERNOON.

ALZ033-035>050-142300-
/O.UPG.KBMX.FW.A.0012.141114T1700Z-141114T2300Z/
/O.NEW.KBMX.FW.W.0026.141114T1700Z-141114T2300Z/
PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-
LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
345 AM CST FRI NOV 14 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM DEMOPOLIS
TO ALEXANDER CITY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...WILL BE FROM THE NORTH AROUND 10 MPH WITH GUSTS UP TO 
  20 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 25 PERCENT.

* IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL 
  RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS 
  NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. 

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 13, 11:52 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Nov 13, 11:52 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1152 PM CST THU NOV 13 2014

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

SURFACE HIGH PRESSURE IS SHIFTING SOUTHEASTWARD TONIGHT...NEARING
THE MID MISSISSIPPI RIVER VALLEY. WITH THE HIGH STILL TO OUR
NORTHWEST AND LOW PRESSURE OFF THE ATLANTIC COAST...THE TIGHTENED
PRESSURE GRADIENT HAS ALLOWED FOR GUSTY NORTHERLY WINDS TO
CONTINUE ACROSS CENTRAL ALABAMA. CLOUDS ARE QUICKLY DISSIPATING
ACROSS SOUTHEAST CENTRAL ALABAMA AS DRIER AIR CONTINUES TO FILTER
INTO THE AREA.

THE COMBINATION OF CLEARING SKIES AND CONTINUED COLD ADVECTION
WILL ALLOW TEMPERATURES TO FALL INTO THE 20S ACROSS THE AREA
TONIGHT. HAVE MAINTAINED A SLOWER COOLING RATE ACROSS THE
SOUTHEAST...BUT AS SKIES CLEAR IN A FEW HOURS...EXPECT
TEMPERATURES TO FALL MORE RAPIDLY. ELEVATED WINDS WILL BRING WIND
CHILL VALUES DOWN INTO THE TEENS AND LOWER 20S AROUND SUNRISE
THROUGH 8AM. NORTHERLY WINDS CONTINUE TOMORROW...AND DESPITE
MOSTLY CLEAR SKIES...TEMPERATURES WILL BE SLOW TO WARM. A
GENERAL TEMPERATURE RANGE OF 35 TO 42 DEGREES IS EXPECTED BY 10AM.

14

&&

.AVIATION...
06Z TAF DISCUSSION.

CLEAR SKIES HAVE FINALLY RETURNED TO CENTRAL ALABAMA...AND THAT
SHOULD REMAIN THE CASE THROUGH THE NEXT 24 HOURS. THE PRIMARY
CONCERN THEN BECOMES THAT OF WIND...WHICH WILL REMAIN STEADY OUT
OF THE NORTHWEST THROUGH FRIDAY AFTERNOON.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 9 AM CST FRIDAY FOR ALL OF CENTRAL ALABAMA.

FIRE WEATHER WATCH FROM 11 AM CST FRIDAY THROUGH FRIDAY
AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...
BULLOCK...CHAMBERS...CHILTON...COOSA...DALLAS...ELMORE...LEE...
LOWNDES...MACON...MARENGO...MONTGOMERY...PERRY...PIKE...
RUSSELL...TALLAPOOSA.

&&
Hazardous weather outlook, Nov 13, 6:07 PM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
607 PM CST THU NOV 13 2014

ALZ011>015-017>050-150015-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
607 PM CST THU NOV 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A WIDESPREAD FREEZE IS EXPECTED OVERNIGHT THROUGH EARLY FRIDAY
MORNING. THIS FREEZE WILL LIKELY BE SIGNIFICANT AND PUT AN END TO
THE GROWING SEASON AREAWIDE AS LOW TEMPERATURES WILL RANGE FROM
22 TO 28 DEGREES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ADDITIONAL WIDESPREAD FREEZE IS EXPECTED FRIDAY NIGHT INTO
SATURDAY MORNING. HOWEVER...THE FREEZE TONIGHT SHOULD PUT AN END
TO THE GROWING SEASON...SO ADDITIONAL FREEZE AND FROST PRODUCTS ARE
NOT ANTICIPATED AFTER FRIDAY MORNING.

LOW RELATIVE HUMIDITY COULD LEAD TO DANGEROUS FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF CENTRAL ALABAMA FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.